EconPapers    
Economics at your fingertips  
 

A Duopoly Location Toolkit: Consumer Densities Which Yield Unique Spatial Duopoly Equilibria

Kieron Meagher, Ernie Teo and Wang Wen
Additional contact information
Wang Wen: University of New South Wales, s3111254@unsw.edu.au

The B.E. Journal of Theoretical Economics, 2008, vol. 8, issue 1, 23

Abstract: Anderson, Goeree and Ramer (1997) observe that although the Uniform consumer density is almost universally assumed in Hotelling style location games, it is more realistic to assume non-uniform distributions. Using Anderson et al.'s (1997) sufficient conditions for the existence of a unique pure strategy equilibrium, we extend the list of known distributions with characterised equilibria from two (Uniform and Triangular) to seven. Our extension includes the Normal and Logistic distributions which are commonly used in empirical research. We also analyse the effects of density choice on equilibrium outcomes. Holding the mean and dispersion of consumer tastes constant, we find that the Uniform distribution inflates differentiation effects.

Keywords: Hotelling; logconcave; location duopoly; spatial competition; distribution (search for similar items in EconPapers)
Date: 2008
References: View complete reference list from CitEc
Citations: View citations in EconPapers (9)

Downloads: (external link)
https://doi.org/10.2202/1935-1704.1445 (text/html)
For access to full text, subscription to the journal or payment for the individual article is required.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bpj:bejtec:v:8:y:2008:i:1:n:14

Ordering information: This journal article can be ordered from
https://www.degruyter.com/journal/key/bejte/html

DOI: 10.2202/1935-1704.1445

Access Statistics for this article

The B.E. Journal of Theoretical Economics is currently edited by Burkhard C. Schipper

More articles in The B.E. Journal of Theoretical Economics from De Gruyter
Bibliographic data for series maintained by Peter Golla ().

 
Page updated 2025-03-23
Handle: RePEc:bpj:bejtec:v:8:y:2008:i:1:n:14